Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this freeze warning at Apr 13, 2014, 4:07 PM CDT for 23 counties in Kansas. It took effect at Apr 14, 2014, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 4:07 PM CDT (21:07 UTC)
- In effect from
- Apr 14, 2014, 11:00 PM CDT
- Expired
- Apr 15, 2014, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS73 KTOP 132107 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 407 PM CDT SUN APR 13 2014 KSZ008>010-020-021-034-141000- /O.NEW.KTOP.FZ.W.0001.140414T0500Z-140414T1500Z/ /O.NEW.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/ /O.CON.KTOP.WI.Y.0013.000000T0000Z-140414T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER 407 PM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM MONDAY TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM MONDAY TO 9 AM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...NORTH WINDS WILL INCREASE THROUGH THE EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT AND STAY BELOW FREEZING UNTIL MID MORNING MONDAY. A KILLING FREEZE IS LIKELY TUESDAY MORNING. * WINDS...GUSTS TO 40 MPH ARE EXPECTED...WITH SUSTAINED WINDS IN THE 25 TO 30 MPH RANGE. THESE WINDS SHOULD GRADUALLY DIMINISH AS THE EVENING PROGRESSES. * TEMPERATURES...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 28 T0 31 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 22 TO 25. * IMPACTS...DRIVING MAY BECOME DIFFICULT...PARTICULARLY FOR MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS. UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ011-012-022>024-026-035>040-054>056-058-059-141000- /O.NEW.KTOP.FZ.W.0001.140414T0500Z-140414T1500Z/ /O.NEW.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 407 PM CDT SUN APR 13 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM MONDAY TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM MONDAY TO 9 AM CDT TUESDAY. * TIMING...TEMPERATURES SHOULD FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT. A KILLING FREEZE IS FORECAST FOR TUESDAY MORNING WITH TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURE...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 30 TO 33 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 22 TO 26 DEGREES. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$ WOLTERS
5 follow-up statements
760 WWUS73 KTOP 140913 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 413 AM CDT MON APR 14 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-142215- /O.CON.KTOP.FZ.W.0001.000000T0000Z-140414T1500Z/ /O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 413 AM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY. * TIMING...MONDAY MORNING...TEMPERATURES WILL REMAIN NEAR OR JUST BELOW FREEZING INTO MID MORNING. TUESDAY MORNING...A KILLING FREEZE IS FORECAST WITH TEMPERATURES FALLING BELOW FREEZING DURING THE EVENING AND REMAINING SUB-FREEZING FOR SEVERAL HOURS. * TEMPERATURE...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 30 TO 33 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 23 TO 28 DEGREES. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$
695 WWUS73 KTOP 141456 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 956 AM CDT MON APR 14 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-142130- /O.EXP.KTOP.FZ.W.0001.000000T0000Z-140414T1500Z/ /O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 956 AM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY. * TIMING...A KILLING FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING DURING THE EVENING AND REMAINING BELOW FREEZING THROUGH THE MIDDLE OF TUESDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT SHOULD RANGE FROM 23 TO 28 DEGREES. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$
180 WWUS73 KTOP 142044 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT MON APR 14 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-150930- /O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 344 PM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING LATE THIS EVENING AND REMAIN BELOW FREEZING THROUGH THE MIDDLE OF TUESDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER AND MIDDLE 20S. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$
992 WWUS73 KTOP 150903 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 403 AM CDT TUE APR 15 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-151400- /O.CON.KTOP.FZ.W.0002.000000T0000Z-140415T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 403 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...CURRENT BELOW FREEZING TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING THROUGH MID MORNING. * TEMPERATURE...LOW TEMPERATURES THIS MORNING WILL BE IN THE LOWER AND MIDDLE 20S. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$
375 WWUS73 KTOP 151350 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 850 AM CDT TUE APR 15 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-151500- /O.EXP.KTOP.FZ.W.0002.000000T0000Z-140415T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 850 AM CDT TUE APR 15 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. AFTER MORNING LOW TEMPERATURES IN THE 20S TO AROUND 30...A QUICK WARM UP TO ABOVE FREEZING WILL OCCUR THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 13, 3:55 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 13, 3:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT Sun Apr 13 2014 .SHORT TERM...(This Evening through Monday) Issued at 326 PM CDT SUN APR 13 2014 20Z water vapor imagery shows a shortwave lifting across eastern KS as another wave digs south towards the four corners region. This initial wave has sparked a line of thunderstorms to form along a cold front that is surging southeast through the forecast area. Much of the short range guidance is pointing towards the convection to be east of the forecast area by 7 pm, which fits in with current radar trends. Therefore have lowered pops for this evening and removed mention of thunder. There is a band of snow across NEB. The HRRR and RAP suggest the tail end of this precip may move east along the NEB state line through the evening as the first shortwave lifts northeast. Precip accumulations with this should be fairly light as the better mid level frontogenesis stays mainly to the north. However as the second shortwave comes out of the Rockies late tonight and through the morning Monday, this frontogenetical band redevelops south and most guidance is pointing at a band of snow moving over east central KS. The frontogenesis looks strong enough for a decent band of snow and possible accumulations around an inch through late morning Monday. This will be highly dependent on the intensity of the snowfall however since ground temps remain relatively warm. If the band produces higher snowfall rates, some parts of east central KS could see accumulations a little higher. In between the convection this afternoon and the frontogenetical precip overnight, think there will be a lull in the precip and have tapered pops down this evening. Models show saturation in the lower levels hinting at the possibility for some drizzle which could be freezing depending on surface temps. However the conditions for drizzle do not look to persist for long as some mid level drying occurs before the next shortwave moves in and saturates the column. Overall am not to excited about the prospects for drizzle but can't rule out the chance so will include a mention in the forecast. Lows tonight should fall into the lower 30s due to strong cold air advection behind the front. Temps in central NEB have already fallen into the upper 20s suggesting my lows may not be cool enough. In any case, freezing temps look likely tonight and will issue as freeze warning as we have entered the locally defined growing season. Cold air advection persists through the morning Monday so highs are not expected to warm much. However think clouds will eventually clear out by the afternoon so some insolation may help to warm highs into the 40s. .LONG TERM...(Monday Night through Sunday) Issued at 326 PM CDT SUN APR 13 2014 Monday night through Wednesday looks dry as the central plains see dry northwest flow develop ahead of the next wave expected to dig into the plains by Thursday. The medium range models seem to be in some agreement with timing of the next wave therefore have trended pops up for Thursday and Thursday night. There does not appear to be much instability with this system as warm moist are is slow to return. However there does appear to be another shot of cold air moving in Thursday night which could cause a brief change over to snow before the precip comes to an end. Therefore have maintained a mention of rain and snow for Thursday night. While less certain, there are indications of a southern stream wave trying to phase with a northern stream wave over the area Sunday. Confidence is low since the GFS struggles to advect moisture this far north. However with the ECMWF breaking out some QPF, will insert some low (20-30%) POPs Saturday night and Sunday. A hard freeze looks likely Tuesday morning as skies clear out and surface ridging moves over the region. Therefore have continued with lows in the lower to middle 20s and will post a freeze warning through Tuesday morning too. Southerly flow returns for Wednesday helping to moderate the cool temps before the next cold front moves in Thursday and knocks temps back down into the 40s and 50s for Thursday and Friday. With a split flow for the weekend and the northern stream remaining north, temps should moderate into the 60s for the weekend. && .AVIATION...(For the 18Z TAFs through 18Z Monday Afternoon) Issued at 1237 PM CDT SUN APR 13 2014 Limiting conditions should dominate the forecast with cold front passing MHK recently and then TOP and FOE around 20Z. TSRA ongoing and should persist for a few hours with instability waning with time. Higher confidence in IFR cigs versus precipitation in the bulk of the forecast. Will go ahead with -SN inclusion given for a few hours given model trends. VFR should return by the end of this forecast. && .TOP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from Midnight tonight to 10 AM CDT Monday FOR KSZ008>012-020>024-026-034>040-054>056-058-059. FREEZE WARNING from 11 PM Monday to 9 AM CDT Tuesday FOR KSZ008>012-020>024-026-034>040-054>056-058-059. WIND ADVISORY until 9 PM CDT this evening FOR KSZ008>010-020-021- 034. && SHORT TERM...Wolters LONG TERM...Wolters AVIATION...65
Hazardous weather outlook, Apr 13, 5:28 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 528 AM CDT SUN APR 13 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-141030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 528 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS MORNING...A FEW STRONG TO SEVERE STORMS MAY DEVELOP NORTH OF INTERSTATE 70...WITH THE BEST CHANCE NEAR THE NEBRASKA BORDER. THE STRONGEST STORMS THIS MORNING MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS. MORE WIDESPREAD STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP BETWEEN 11 AM AND 2 PM...MAINLY NEAR AND SOUTHEAST OF A HERINGTON TO MANHATTAN TO HOLTON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING UP TO GOLFBALL SIZE HAIL. THERE IS ALSO SOME POTENTIAL FOR LOCALLY DAMAGING WINDS UP TO 60 MPH...AS WELL AS A SMALL POTENTIAL FOR TORNADOES. THE SEVERE WEATHER THREAT WILL SHIFT SOUTHEAST THROUGH THE AFTERNOON HOURS...AND WILL MOVE OUT OF EAST CENTRAL KANSAS BY AROUND 7 PM. PARTS OF NORTH CENTRAL KANSAS CAN EXPECT NORTHERLY WIND GUSTS OF 45 MPH OR STRONGER THROUGH THE DAY TODAY AND INTO EARLY THIS EVENING. ANOTHER ROUND OF PRECIPITATION IS EXPECTED OVERNIGHT INTO MONDAY MORNING ACROSS MUCH OF THE OUTLOOK AREA. WITH TEMPERATURES DROPPING INTO THE 30S...PRECIPITATION MAY TRANSITION OVER TO LIGHT SNOW...ESPECIALLY ACROSS NORTH CENTRAL WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES MAY DROP TO NEAR OR JUST BELOW THE FREEZING MARK EARLY MONDAY MORNING IN NORTH CENTRAL KANSAS. BY EARLY TUESDAY MORNING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR THE ENTIRE OUTLOOK AREA WITH A HARD FREEZE POSSIBLE AS LOW TEMPERATURES MAY DROP INTO THE MIDDLE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM...MAINLY SOUTHEAST OF A HERINGTON TO MANHATTAN TO HOLTON LINE.
In the hours before
Special weather statement, Apr 13, 3:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
320 PM CDT SUN APR 13 2014
KSZ039-040-055-132045-
DOUGLAS-OSAGE-SHAWNEE-
320 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE...
NORTHEASTERN OSAGE AND NORTHWESTERN DOUGLAS COUNTIES...
THROUGH 345 PM CDT...A THUNDERSTORM WILL REMAIN NEARLY STATIONARY
ACROSS PORTIONS OF SOUTHEASTERN SHAWNEE...NORTHEASTERN OSAGE AND
NORTHWESTERN DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CLINTON LAKE...RICHLAND...LECOMPTON AND CLINTON. MOTORISTS
ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 191 AND 196 COULD ALSO
BE AFFECTED.
&&
LAT...LON 3884 9530 3879 9561 3893 9563 3905 9539
3905 9538
TIME...MOT...LOC 2021Z 180DEG 0KT 3888 9552
SANDERSLocal storm report, Apr 13, 3:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
327 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 W OLPE 38.26N 96.19W
04/13/2014 E0.88 INCH LYON KS PUBLIC
&&
BYRNESpecial weather statement, Apr 13, 3:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
331 PM CDT SUN APR 13 2014
KSZ055-056-058-059-132100-
ANDERSON-COFFEY-FRANKLIN-OSAGE-
331 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...WESTERN
ANDERSON...COFFEY AND FRANKLIN COUNTIES...
THROUGH 400 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF SOUTHEASTERN OSAGE...WESTERN ANDERSON...
COFFEY AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE QUENEMO...BURLINGTON...POMONA...WILLIAMSBURG...CENTROPOLIS...
HARRIS...LE ROY...OTTAWA...WESTPHALIA...PRINCETON...RICHMOND AND
GARNETT. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 145 AND
194 COULD ALSO BE AFFECTED.
&&
LAT...LON 3822 9596 3842 9594 3873 9563 3873 9511
3828 9524 3803 9545 3804 9596
TIME...MOT...LOC 2031Z 280DEG 35KT 3864 9558 3829 9566
3818 9588 3781 9594
GARGANLocal storm report, Apr 13, 3:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
338 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 SW OLPE 38.25N 96.18W
04/13/2014 E1.00 INCH LYON KS BROADCAST MEDIA
RELAYED BY KVOE RADIO.
&&
BYRNESpecial weather statement, Apr 13, 3:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT SUN APR 13 2014
KSZ026-040-056-132115-
DOUGLAS-FRANKLIN-JEFFERSON-
345 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...DOUGLAS
AND NORTHERN FRANKLIN COUNTIES...
THROUGH 415 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF SOUTHEASTERN JEFFERSON...DOUGLAS AND NORTHERN
FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS UP TO
40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WILLIAMSTOWN...EXTREME SOUTHEASTERN LAWRENCE...LAWRENCE AIRPORT AND
EUDORA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189
AND 205 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3872 9550 3903 9550 3910 9518 3897 9518
3898 9516 3897 9513 3898 9511 3896 9509
3898 9509 3899 9507 3898 9505 3871 9505
TIME...MOT...LOC 2045Z 232DEG 25KT 3888 9524
SANDERSSpecial weather statement, Apr 13, 3:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 357 PM CDT SUN APR 13 2014 KSZ056-058-059-132130- ANDERSON-COFFEY-FRANKLIN- 357 PM CDT SUN APR 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHEASTERN COFFEY AND SOUTHEASTERN FRANKLIN COUNTIES... THROUGH 430 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF ANDERSON...SOUTHEASTERN COFFEY AND SOUTHEASTERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND STRONG WINDS OF 45 TO 55 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WELLSVILLE...RICHMOND...RANTOUL...GARNETT...COLONY...GARNETT AIRPORT...LANE...GREELEY...LONE ELM AND KINCAID. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 179 AND 199 COULD ALSO BE AFFECTED. && LAT...LON 3804 9507 3804 9571 3873 9523 3873 9505 TIME...MOT...LOC 2057Z 272DEG 32KT 3889 9502 3796 9569 GARGAN
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:13 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley, Washington | 47 min |
| Apr 12, 7:26 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 49 min |
| Apr 12, 7:49 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 41 min |
| Apr 12, 7:55 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 50 min |
| Apr 12, 8:13 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 47 min |
| Apr 12, 8:23 PM CDT | Severe Thunderstorm Warning | TOP | Riley | 37 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 26 min |
| Apr 12, 8:44 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 46 min |
| Apr 12, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 47 min |
| Apr 12, 9:30 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie | 45 min |
| Apr 12, 10:31 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Marshall, Nemaha | 44 min |
| Apr 12, 10:59 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 46 min |
| Apr 13, 4:17 AM CDT | Wind Advisory | TOP | Clay, Cloud, Marshall, Ottawa, Republic, Washington | 17 hr |
| Apr 13, 11:41 AM CDT | Special Weather Statement | TOP | Coffey, Osage | 19 min |
| Apr 13, 11:54 AM CDT | Special Weather Statement | TOP | Riley | 36 min |
| Apr 13, 12:03 PM CDT | Special Weather Statement | TOP | Douglas, Franklin | 42 min |
| Apr 13, 12:11 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 34 min |
| Apr 13, 12:26 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 34 min |
| Apr 13, 12:36 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 39 min |
| Apr 13, 1:24 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 36 min |
| Apr 13, 2:01 PM CDT | Special Weather Statement | TOP | Shawnee | 29 min |
| Apr 13, 2:37 PM CDT | Special Weather Statement | TOP | Jefferson | 23 min |
| Apr 13, 2:40 PM CDT | Areal Flood Advisory | TOP | Shawnee | 3 hr |
| Apr 13, 3:09 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 36 min |
| Apr 13, 3:20 PM CDT | Special Weather Statement | TOP | Douglas | 25 min |
| Apr 13, 3:31 PM CDT | Special Weather Statement | TOP | Coffey, Franklin, Osage | 29 min |
| Apr 13, 3:45 PM CDT | Special Weather Statement | TOP | Douglas | 30 min |
| Apr 13, 3:47 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 118 min |
| Apr 13, 3:57 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 33 min |
| Apr 13, 4:07 PM CDT | Freeze Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 18 hr |
| Apr 13, 4:07 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.